MAUDE Adverse Event Report: NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11104055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-ray provided to confirm the reported event.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "compatibility: do not use reline system with components of other systems than armada system.Refer to the armada system instructions for use for a list of the armada system indications of use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." no product returned for investigation.
 
Event or Problem Description
A patient underwent a spinal fusion procedure at t11-l1 and l4-5 levels using non nuvasive products.Post-operatively, connector at l4 was separated from the rod.On (b)(46) 2017, patient underwent a revision procedure where the connector was replaced with a nuvasive reline o-h connector.Subsequently, the lock screw of the reline o-h connector separated.On (b)(6) 2017, a revision procedure was performed to replace the lock screw.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6961935
Report Number2031966-2017-00145
Device Sequence Number538175
Product Code NKB
UDI-Device Identifier00887517596246
UDI-Public00887517596246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number11104055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1